Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 32, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 4, 2008, 10:07 AM CDT for Grant Parish, LaSalle Parish, Winn Parish, Louisiana. It was in force for 23 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2008, 10:07 AM CDT (15:07 UTC)
- Expired
- Apr 4, 2008, 10:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 10:08 AM CDT | TSTM WND DMG | Atlanta, LA | NUMEROUS TREES AND POWERLINES DOWN ACROSS NORTHERN PART OF ATLANTA |
| Apr 4, 10:08 AM CDT | TORNADO 1 | 3 W Atlanta, LA | AN EF1 TORNADO OCCURRED APPROXIMATELY 3.5 MILES WEST OF ATLANTA ALONG GUM SPRINGS ROAD. THE PATH WAS APPROXIMATELY 400 YARDS WIDED AT ITS WIDEST POINT WHICH OCCURRED ALONG GUM SPRINGS ROAD WHERE A BARN WAS COMPLETELY DESTROYED WITH METAL STREWN INTO TREES DUE |
| Apr 4, 10:09 AM CDT | TSTM WND DMG | Atlanta, LA | REPORTS OF DAMAGE TO THE SCHOOL IN ATLANTA FROM A POSSIBLE TORNADO. |
| Apr 4, 10:20 AM CDT | TSTM WND DMG | 10 E Winnfield, LA | *** 1 INJ *** TREE FELL ON CAR INJURING DRIVER ON HWY 124 |
| Apr 4, 10:21 AM CDT | TORNADO | 8 E Winnfield, LA | *** 1 INJ *** AN EF1 TORNADO OCCURRED ALONG STATE ROUTE 124 WITH A WIDTH OF 200 YARDS AND A 7 MILE LONG TRACK. MANY LARGE TREES WERE DOWNED ONTO HWY 124 INCLUDING 1 ON A CAR INJURING THE DRIVER. THE PATH CROSSED T WELLS ROAD SOUTH OF HWY 124 AND ENDED 2 MILES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 9:48 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1562 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 041508
TORSHV
LAC043-059-127-041530-
/O.NEW.KSHV.TO.W.0032.080404T1507Z-080404T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1007 AM CDT FRI APR 4 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
NORTHWESTERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF WINNFIELD...
* UNTIL 1030 AM CDT
* AT 1004 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHWEST OF WINNFIELD...MOVING EAST AT 73 MPH.
* THE TORNADO WILL BE NEAR...
ATLANTA BY 1010 AM CDT...
MIDWAY AND JENA BY 1030 AM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS ALSO CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3171 9281 3198 9275 3194 9231 3193 9230
3193 9225 3192 9208 3156 9213
TIME...MOT...LOC 1507Z 280DEG 63KT 3181 9264
$$
04What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 4, 6:26 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 4, 6:26 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 AM CDT FRI APR 4 2008
.DISCUSSION...
UPDATED ZONES TO INCLUDE NEW SEVERE THUNDERSTORM WATCH 163.
&&
.PREV DISCUSSION... /ISSUED 511 AM CDT FRI APR 4 2008/
DISCUSSION...
EARLY THIS MORNING A COLD FRONT HAD PUSHED INTO THE NORTHWEST
SECTIONS OF THE FOUR STATE REGION AND EXTENDED NEAR KLIT TO
KTXK...AND KTRL LINE. SHOWERS AND THUNDERSTORMS CONTINUED TO
DEVELOP ALONG AND NEAR THE SYSTEM WITH STRONG TO SEVERE
THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. HAVE ISSUED A FLASH
FLOOD WATCH FOR THE FOUR STATE REGION GIVEN THE RAINFALL MAY BE
HEAVY AT TIMES AND STORMS CAN TRAIN OVER THE SAME LOCATIONS.
RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE SINCE
THE PRECIPITABLE WATER VALUE REMAIN HIGH AND RANGE FROM ONE
AND ONE HALF TO NEAR ONE AND THREE QUARTERS OF AN INCH. AN UPPER
LEVEL TROUGH WILL SWING ACROSS THE CENTRAL AND SOUTHERN PLAINS
LATER THIS AFTERNOON AND OVERNIGHT NUDGING THE SURFACE FRONT
TO THE SOUTHEAST AND AWAY FROM THE AREA BY SATURDAY. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AS THE FRONT MOVES
TO THE SOUTHEAST WITH LARGE HAIL...AND HIGH AND DAMAGING WINDS
THE MAIN THREAT IN ADDITION TO THE HEAVY RAINFALL. SURFACE HIGH
PRESSURE WILL BUILD INTO THE FOUR STATE REGION DURING SATURDAY
AND EXPECTING TO REMAIN RAIN FREE UNTIL THE EARLY HALF OF
NEXT WEEK WHEN OUR NEXT FRONT MOVES INTO THE FORECAST AREA.
CURRENT MODEL DATA HINTS AT A WET PERIOD FOR THE LATE HALF OF THE
NEXT WORKWEEK. STAYED NEAR THE GFS MOS TEMPERATURES. /06/
AVIATION...
MVFR TO VFR CONDITIONS CONTINUE ACROSS MUCH OF THE AREA...BUT TSRA
ACTIVITY ALONG THE I30 CORRIDOR THIS MORNING WILL BE THE MAIN
CONCERN FOR AREA TERMINALS. STRONG THUNDERSTORMS WILL CONTINUE TO
MOVE ACROSS THE ARKLATEX THIS MORNING AND INTO THE AFTERNOON...AS A
COLD FRONT CONTINUES TO MOVE AT SNAILS PACE ACROSS THE AREA. THE
FRONT CURRENTLY NEAR A FSM TO DFW LINE...WILL CONTINUE TO TAP INTO
DEEP MOISTURE OUT AHEAD OF IT IN NORTHEAST TEXAS...SOUTHERN
ARKANSAS...AND NORTHERN LOUISIANA. MVFR TO VFR CONDITIONS WILL
PREVAIL...BUT TEMPO IFR CONDITIONS WILL BE LIKELY AS THUNDERSTORMS
MOVE ACROSS AREA TERMINALS TODAY. BY 00Z...TSRA ACTIVITY SHOULD BE
ENDING AT ARKLATEX TERMINALS...WITH IMPROVING CONDITIONS OVERNIGHT.
/11/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 48 73 49 / 100 30 0 0
MLU 72 49 69 47 / 100 60 0 0
DEQ 63 42 72 43 / 80 10 0 0
TXK 69 45 71 48 / 100 20 0 0
ELD 71 45 70 47 / 100 40 0 0
TYR 71 46 72 50 / 100 20 0 0
GGG 71 46 72 49 / 100 20 0 0
LFK 72 49 75 50 / 100 40 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
06Hazardous weather outlook, Apr 4, 6:00 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT FRI APR 4 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRAIN ALONG AND NEAR A COLD FRONT THAT WILL BE MOVING SOUTHEAST ACROSS THE AREA TODAY AND OUT OF THE AREA TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...IN ADDITION TO LARGE HAIL AND HIGH AND DAMAGING WINDS. THE HEAVY RAINFALL WILL PRODUCE AMOUNTS OF NEAR ONE UP TO TWO INCHES WITH TOTALS APPROACHING THREE TO FOUR INCHES BEFORE ENDING TONIGHT. FLASH FLOODING WILL BE POSSIBLE ESPECIALLY WHERE PREVIOUS RAINS OVER THE PAST FEW DAYS HAS OCCURRED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL RETURN NEAR MID WEEK WITH THE LATE HALF OF THE WEEK LOOKING WET. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TODAY AND TONIGHT. 06
In the hours before
Local storm report, Apr 4, 4:30 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
430 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM HAIL 5 SW HORATIO 33.89N 94.42W
04/04/2008 M0.75 INCH LITTLE RIVER AR TRAINED SPOTTER
&&
STEVENSLocal storm report, Apr 4, 9:19 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM FLASH FLOOD EL DORADO 33.22N 92.66W
04/04/2008 UNION AR PUBLIC
STREET FLOODING REPORTED IN THE CITY OF EL DORADO
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:44 AM CDT | Flash Flood Watch | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 16 hr |
| Apr 4, 8:53 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 52 min |
| Apr 4, 9:16 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 44 min |
| Apr 4, 9:41 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 49 min |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Webster | 16 days |
| Apr 4, 10:24 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 51 min |
| Apr 4, 10:29 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita | 46 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.